MAUDE Adverse Event Report: ETHICON INC. BLAKE 10MM FLAT 3/4; CATHETER, IRRIGATION

ETHICON INC. BLAKE 10MM FLAT 3/4; CATHETER, IRRIGATION
Catalog Number 2217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and a drain was used.Almost complete section of the drain remaining intra-abdominal after an attempted ablation.Need to go to the block to remove this fragment left in place.The patient underwent a passage to the operating room in order to retrieve the part of the drain cut at its removal.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? date of original procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? when was the malfunction first noted? was leakage detected? if so, where? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? was a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.H3 evaluation: only an image of the defective piece, for which, following the photo analysis is completed.Photograph is checked visually, photo-1: broken hub area of the round drain is visible in shared picture.A black suture thread is also binded there.While zooming the picture, it is observed that there are fine visible cut marks present on the periphery of the hub.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.1.Name of the procedure? the patient underwent major digestive surgery on 01/24 (intraperitoneal chemotherapy with cholecystectomy and posterior pelvectomy in a context of posterior pelvectomy) placement of 2 redons by the surgeons (1 in the right hypochondrium and 1 in the left hypochondrium) 2.Date of the initial procedure? january 24, 2024 3.Were there any intraoperative complications? if so, what were they? no 4.Where was the end of the drainage tube located? right hypochondrium 5.How was the drain secured? usual fixation: point to the skin at the exit orifice 6.When was the first activation? 01/24 at the end of the surgery 7.How was the product function verified following the first activation? the redon is connected to a vacuum bottle (suction at -600 cmh20) which is unclamped.A system on the bottle allows to check the correct suction.8.Who monitored the drainage and how often? the surgical resuscitation paramedical team.The verification of the aspiration as well as the quantification of the redon is done every 3 hours 9.Has a leak been detected? if yes, where? yes.The bottle connected to the redon has a system to check that the system is properly suctioned.During the first ¿loss of vacuum¿ (so the redon becomes non-suction), the nurse changed the bottle (this happens frequently because there is still air in the peritoneal cavity).During the second loss of vacuum, the medical team is notified.We therefore checked the entire circuit from the outlet of the redon to the bottle.This is where the redon section was detected.10.Was another product used? no 11.Diagnosis and indication for initial surgical intervention? see question 1 12.Were any concomitant procedures performed? upon removing the drain, we discovered that it was cut at the point of entry into the patient.There is therefore a part which remained intra-peritoneal.It was necessary to widen the entrance orifice of the redon to deepen the opening and be able to recover it.This procedure was carried out sterile, at the patient's bedside, by the digestive surgery intern.14.Date of procedure to remove piece of drain? during the night of 01/24 to 01/25 15.What is the physician¿s opinion regarding the etiology or contributing factors to this event? section of the drain next to the suture threads holding it to the skin: fragility of the pipe, allowing a section on the suture threads? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) one complaint sample of drain, connected with additional drain of another customer was received for evaluation, product was inspected visually, below were detailed observations: 1.Flat portion of drain was cut-off from the hub area, that flat portion was missed in the package.2.Separation surface of the hub was inspected at 10x zoom level, and found that there were deep cut marks present on the hub edges.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.It is suspected that, cut-off end of the drain might have came in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE 10MM FLAT 3/4
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18721314
Report Number2210968-2024-01479
Device Sequence Number17539636
Product Code GBX
UDI-Device Identifier10705031003538
UDI-Public10705031003538
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2217
Device Lot NumberJ2306526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/23/2024
04/18/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/13/2024
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown